Posted by SLS on July 21, 2012, at 12:49:52
In reply to Parnate decision, posted by g_g_g_unit on July 21, 2012, at 8:52:12
> So I cut back to 50mg for a week and experienced the worst crying/suicidal episodes etc.
Are crying and suicidal episodes ever a part of your depression? I find that my symptoms are at their worst right at the beginning of a relapse, whether it be from drug poop-out, dosage reduction, or ultra rapid cycling.
In my experience, there can be a dramatic difference in the therapeutic effects of Parnate when 50 mg/day is compared to 60 mg/day. Going from 50 to 60 is a 20% increase. That is substantial.
What are the depressive symptoms that Parnate has remedied? Which have persisted?
My guess is that the depressive symptoms you experience when reducing the dosage of Parnate from 60 mg/day to 50 mg/day is more of a relapse than a withdrawal phenomenon. You might get some REM rebound and vivid dreams, but probably not that much.
Parnate does not sound like a good drug for you. You gave it every chance to work, and have been very resolved an patient while taking it.
What is your history with Nardil?
I was under the impression that Nardil was more often effective than Parnate when treating OCD, and probably less anxiogenic. Perhaps this is an old idea. Has the doctor at Yale ever commented on this?
You are in a difficult situation right now, and I don't know of any sure ways to make it any easier. To discontinue Parnate and endure a washout period will be painful. It would be interesting to know what your doctors recommend as a "bridge" between treatments. As for using a benzodiazepine, Xanax might be better than Klonopin. Xanax has some antidepressant properties. Even using Zyprexa temporarily is an option.
Some see things as they are and ask why.
I dream of things that never were and ask why not.
- George Bernard Shaw